Alert archive / North Dakota / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Grand Forks, ND

April 14, 201517 counties in North Dakota; 8 counties in Minnesota

NWS Grand Forks, ND issued this red flag warning at Apr 14, 2015, 3:31 AM CDT for 17 counties in North Dakota; 8 counties in Minnesota. It took effect at Apr 14, 2015, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2015, 3:31 AM CDT (08:31 UTC)
In effect from
Apr 14, 2015, 1:00 PM CDT
Expired
Apr 14, 2015, 9:00 PM CDT
In force
8 hr
Issued by
NWS Grand Forks, ND
All 25 counties

Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 12 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3434 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WWUS83 KFGF 140831
RFWFGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
331 AM CDT TUE APR 14 2015

...RED FLAG WARNING IS IN EFFECT FOR THE RED RIVER VALLEY
COUNTIES OF MINNESOTA AND ALL OF EASTERN NORTH DAKOTA FROM 1 PM
UNTIL 9 PM TODAY...

...FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FOR WEDNESDAY
AFTERNOON AND EVENING...

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-141645-
/O.UPG.KFGF.FW.A.0003.150414T1800Z-150415T0200Z/
/O.NEW.KFGF.FW.W.0005.150414T1800Z-150415T0200Z/
/O.NEW.KFGF.FW.A.0004.150415T1700Z-150416T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH-
331 AM CDT TUE APR 14 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR DRY FUELS...LOW HUMIDITIES AND STRONG 
SOUTH WINDS FOR THE RED RIVER VALLEY COUNTIES OF MINNESOTA AND
ALL OF EASTERN NORTH DAKOTA...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR DRY FUELS...LOW HUMIDITIES AND STRONG 
SOUTH WINDS FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST 
CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG
WARNING FOR DRY FUELS...LOW HUMIDITIES AND STRONG 
SOUTH WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH FOR DRY FUELS...LOW HUMIDITIES AND STRONG 
SOUTH WINDS IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 
  003...004...007 AND 029. IN NORTH DAKOTA...FIRE WEATHER ZONES 
  006...007...008...014...015...016...024...026...027...028...
  029... 030...038...039...049...052...053 AND 054.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ALONG AND
  WEST OF THE RED RIVER VALLEY THIS AFTERNOON. SOUTH WINDS WILL
  INCREASE FURTHER ON WEDNESDAY AND GUST TO 50 MPH.

* TIMING...RED FLAG WARNING 1 PM TO 9 PM TODAY...FIRE WEATHER
  WATCH NOON UNTIL 8 PM ON WEDNESDAY.

* RELATIVE HUMIDITY...AROUND 15 PERCENT TODAY AND AROUND 20
  PERCENT WEDNESDAY.

* TEMPERATURES...WARMING INTO THE 70S TODAY AND A BIT COOLER
  WEDNESDAY IN THE UPPER 60S TO AROUND 70.

* IMPACTS...CONDITIONS ARE FAVORABLE FOR RAPID GROWTH AND SPREAD 
  OF FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ030-040-141645-
/O.NEW.KFGF.FW.W.0005.150414T1800Z-150415T0200Z/
/O.NEW.KFGF.FW.A.0004.150415T1700Z-150416T0100Z/
WEST OTTER TAIL-GRANT-
331 AM CDT TUE APR 14 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR DRY FUELS...LOW HUMIDITIES AND STRONG 
SOUTH WINDS FOR THE RED RIVER VALLEY COUNTIES OF MINNESOTA AND
ALL OF EASTERN NORTH DAKOTA...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR DRY FUELS...LOW HUMIDITIES AND STRONG 
SOUTH WINDS FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST 
CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG
WARNING FOR DRY FUELS...LOW HUMIDITIES AND STRONG SOUTH
WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH FOR DRY FUELS...LOW HUMIDITIES AND STRONG SOUTH
WINDS IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 030 AND 040.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ALONG AND
  WEST OF THE RED RIVER VALLEY THIS AFTERNOON. SOUTH WINDS WILL
  INCREASE FURTHER ON WEDNESDAY AND GUST TO 50 MPH.

* TIMING...RED FLAG WARNING 1 PM TO 9 PM TODAY...FIRE WEATHER
  WATCH NOON UNTIL 8 PM ON WEDNESDAY.

* RELATIVE HUMIDITY...AROUND 15 PERCENT TODAY AND AROUND 20
  PERCENT WEDNESDAY.

* TEMPERATURES...WARMING INTO THE 70S TODAY AND A BIT COOLER
  WEDNESDAY IN THE UPPER 60S TO AROUND 70.

* IMPACTS...CONDITIONS ARE FAVORABLE FOR RAPID GROWTH AND SPREAD 
  OF FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ005-006-008-009-013>017-022>024-027-028-031-032-141645-
/O.NEW.KFGF.FW.A.0004.150415T1700Z-150416T0100Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-
331 AM CDT TUE APR 14 2015

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FIRE
WEATHER WATCH FOR LOW HUMIDITIES...STRONG WINDS AND VERY DRY FUELS
...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 005...006... 
  008...009...013...014...015...016...017...022...023...024...
  027... 028...031 AND 032.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...NOON THROUGH 8 PM WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* TEMPERATURES...IN THE UPPER 60S.

* IMPACTS...CONDITIONS ARE FAVORABLE FOR RAPID GROWTH AND SPREAD 
  OF FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

DK
2 follow-up statements
736 
WWUS83 KFGF 142004
RFWFGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
304 PM CDT TUE APR 14 2015

...RED FLAG WARNING IS IN EFFECT FOR THE RED RIVER VALLEY
COUNTIES OF MINNESOTA AND ALL OF EASTERN NORTH DAKOTA THROUGH 9 PM
THIS EVENING...

...FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FOR WEDNESDAY
AFTERNOON AND EVENING...

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-150415-
/O.CON.KFGF.FW.W.0005.000000T0000Z-150415T0200Z/
/O.CON.KFGF.FW.A.0004.150415T1700Z-150416T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
304 PM CDT TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR DRY FUELS...LOW HUMIDITY AND STRONG SOUTH WINDS FOR THE RED
RIVER VALLEY COUNTIES OF MINNESOTA AND ALL OF EASTERN NORTH
DAKOTA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR DRY FUELS...LOW HUMIDITY AND
STRONG SOUTH WINDS FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST
AND WEST CENTRAL MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 
  003...004...007...029...030 AND 040. IN NORTH DAKOTA...FIRE 
  WEATHER ZONES 006...007...008...014...015...016...024...026... 
  027...028...029...030...038...039...049...052...053 AND 054.

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH
  THIS AFTERNOON. SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ON
  WEDNESDAY.

* TIMING...RED FLAG WARNING UNTIL 9 PM TODAY...FIRE WEATHER WATCH
  NOON UNTIL 8 PM ON WEDNESDAY.

* RELATIVE HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON. 15 TO 25
  PERCENT WEDNESDAY AFTERNOON.

* TEMPERATURES...IN THE MID 60S TO MID 70S THROUGH LATE THIS
  AFTERNOON AND IN THE LOW 70S ON WEDNESDAY.

* IMPACTS...FAVORABLE CONDITIONS EXPECTED FOR RAPID FIRE GROWTH
  AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ005-006-008-009-013>017-022>024-027-028-031-032-150415-
/O.CON.KFGF.FW.A.0004.150415T1700Z-150416T0100Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-
304 PM CDT TUE APR 14 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR DRY FUELS...LOW HUMIDITY AND STRONG 
SOUTH WINDS...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 005...006... 
  008...009...013...014...015...016...017...022...023...024...
  027... 028...031 AND 032.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...NOON THROUGH 8 PM WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* TEMPERATURES...IN THE MID 60S TO LOW 70S.

* IMPACTS...FAVORABLE CONDITIONS EXPECTED FOR RAPID FIRE GROWTH
  AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JAM
090 
WWUS83 KFGF 150201
RFWFGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
901 PM CDT TUE APR 14 2015

...RED FLAG WARNING WILL EXPIRE FOR THE RED RIVER VALLEY
COUNTIES OF MINNESOTA AND ALL OF EASTERN NORTH DAKOTA AT 9 PM THIS
EVENING...

...FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FOR WEDNESDAY
AFTERNOON AND EVENING...

MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039-
049-052>054-151015-
/O.EXP.KFGF.FW.W.0005.000000T0000Z-150415T0200Z/
/O.CON.KFGF.FW.A.0004.150415T1700Z-150416T0100Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
901 PM CDT TUE APR 14 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR DRY FUELS...LOW HUMIDITIES AND STRONG
 SOUTHERLY WINDS FOR NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 
  003...004...007...029...030 AND 040. IN NORTH DAKOTA...FIRE 
  WEATHER ZONES 006...007...008...014...015...016...024...026... 
  027...028...029...030...038...039...049...052...053 AND 054.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...FIRE WEATHER WATCH NOON UNTIL 8 PM ON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* IMPACTS...FAVORABLE CONDITIONS EXPECTED FOR RAPID FIRE GROWTH 
  AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ005-006-008-009-013>017-022>024-027-028-031-032-151015-
/O.CON.KFGF.FW.A.0004.150415T1700Z-150416T0100Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-
901 PM CDT TUE APR 14 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR DRY FUELS...LOW HUMIDITIES AND 
STRONG SOUTHERLY WINDS FOR EASTERN NORTH DAKOTA AND NORTHWEST
MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 005...006... 
  008...009...013...014...015...016...017...022...023...024...
  027... 028...031 AND 032.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...NOON THROUGH 8 PM WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...FAVORABLE CONDITIONS EXPECTED FOR RAPID FIRE GROWTH 
  AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:42 AM CDT, 49 minutes earlier.

Area forecast discussion, Apr 14, 2:42 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
242 AM CDT TUE APR 14 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 242 AM CDT TUE APR 14 2015

FIRE WEATHER CONTINUES TO BE THE MAIN FORECAST CONCERN AS THE
EXTREMELY DRY CONDITIONS REMAIN. EVEN EARLY THIS MORNING THERE WERE
STILL DEW POINTS IN THE SINGLE DIGITS UP AND DOWN THE RED RIVER
VALLEY. SEE THE FIRE WEATHER DISCUSSION FOR THE LATEST INFORMATION
ON THAT. FOR TODAY EXPECTING A LOT OF SUN...HARDLY A CLOUD IN THE
SKY EARLY THIS MORNING BUT COULD SEE A FEW LATE MORNING OR
AFTERNOON CUMULUS. 850MB TEMPS RISE ABOUT 6-8C FROM 00Z TUE TO 00Z
WED SO LOOKING AT HIGHS INTO THE 70S FOR MOST AREAS. WINDS WILL
START OUT LIGHT FROM THE SOUTH BUT WILL INCREASE THRU THE MORNING
AND GUST UP TO 30 KNOTS WEST OF THE RED RIVER VALLEY. LOOKING A
LITTLE LOWER AND MAY TAKE A LITTLE WHILE LONGER TO PICK UP IN THE
VALLEY PROPER...BUT STILL LOOKING AT 25 KNOTS OR SO THRU THE
AFTERNOON. GUSTINESS WILL DROP OFF BY EVENING BUT SUSTAINED WINDS
WILL PROBABLY STAY UP ALONG AND WEST OF THE VALLEY OVERNIGHT.
WEDNESDAY LOOKS LIKE A REALLY CRITICAL DAY. MAY NOT BE QUITE AS
WARM BUT THE SOUTH WINDS REALLY CRANK UP. LOOKS LIKE ANOTHER GOOD
MIXING DAY WITH UNIDIRECTIONAL WINDS AND A DRY ADIABATIC LAYER UP
TO NEARLY 700MB ON THE GFS SOUNDING. HAVE STUCK IN WINDS IN WIND
ADVISORY CRITERIA FOR MOST OF THE AREA AND THESE WILL PROBABLY BE
TOO LOW. HAVE BEEN SEEING SOME BLOWING DUST ON THESE STRONG SOUTH
WIND DAYS AND COULD BE LOOKING AT LOWER VSBYS WED WITH THIS AGAIN.
STRONGEST WINDS MAY BE IN THE NORTHERN VALLEY...SO CONDITIONS
COULD BE THE WORST THERE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 242 AM CDT TUE APR 14 2015

MOISTURE ALONG THE BOUNDARY FOR WED NIGHT INTO THU LOOKING WEAKER
AND WEAKER. MOST MODELS DEVELOP SOME LIGHT PCPN OVER CENTRAL ND THEN
CONTINUE TO DRY IT UP AS IT MOVES EAST. THEREFORE CONFIDENCE IS
GROWING ON A PRETTY WEAK EVENT OVERALL. AFTER THIS MOVES THROUGH
LOOKING DRY FOR THU NIGHT.

FOR FRI THROUGH MONDAY...TEMPS WILL START OUT ABOVE NORMAL THEN FALL
BELOW NORMAL BY SUNDAY. MODELS CONTINUE TO INDICATE SOME PRECIP
POTENTIAL ALONG A COLD FRONT BY SUNDAY...AND WILL MAINTAIN LOWER
POPS. NOT TOO CONFIDENT IN THIS VERY DRY REGIME. TEMPS SHOULD FALL
BELOW NORMAL ON SUNDAY WITH GOOD AGREEMENT AMONG MODELS OF 850MB
TEMPS FALLING BELOW ZERO. THERE IS EVEN SOME INDICATION OF SOME SNOW
MIXING IN WITH THE RAIN SUNDAY NIGHT INTO MON MORNING.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1133 PM CDT MON APR 13 2015

VFR THROUGH THE PERIOD. S-SE WINDS TO INCREASE TOMORROW WITH
STRONGEST WINDS WEST OF THE VALLEY IN THE 20-25KT RANGE WITH SOME
HIGHER GUSTS LATE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 242 AM CDT TUE APR 14 2015

CRITICAL FIRE WEATHER CONCERNS WILL PERSIST TODAY ALONG AND WEST OF
THE RED RIVER VALLEY...AND A RED FLAG WARNING WILL BE ISSUED FROM
18Z-02Z FROM THE COMBINATION OF STRONG SOUTH WINDS GUSTING 35-40
MPH...LOW RELATIVE HUMIDITIES AND EXTREMELY DRY FUELS. SOUTHERLY
WINDS WILL INCREASE EVEN MORE ON WEDNESDAY THROUGHOUT THE AREA...AND
COULD GUST TO AROUND 50 MPH. THEREFORE...ANOTHER CRITICAL FIRE
WEATHER DAY IS EXPECTED AND A FIRE WEATHER WATCH WILL BE ISSUED FOR
THE ENTIRE FORECAST AREA FOR THE AFTERNOON INTO THE EVENING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
     EVENING FOR NDZ006>008-014>016-024-026>030-038-039-049-
     052>054.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NDZ006>008-014>016-024-026>030-038-039-049-
     052>054.

MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
     EVENING FOR MNZ001>004-007-029-030-040.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR MNZ001>009-013>017-022>024-027>032-040.

&&

SHORT TERM...GODON
LONG TERM...GODON/DK
AVIATION...VOELKER
Hazardous weather outlook, Apr 13, 6:41 AM CDT, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
641 AM CDT MON APR 13 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-141145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
641 AM CDT MON APR 13 2015

...A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA FROM 1 PM
UNTIL 8 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY IN EASTERN
NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. THE
COMBINATION OF STRONG WESTERLY WINDS GUSTING TO NEAR 45 MPH...VERY
DRY RELATIVE HUMIDITIES AND FUELS WILL CAUSE HIGH FIRE DANGER.
WINDS WILL SLOWLY SUBSIDE AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ONCE AGAIN TUESDAY AND WEDNESDAY...WITH SOUTHERLY WINDS
INCREASING. WINDS WILL BE VERY STRONG ON WEDNESDAY...WITH GUSTS TO
50 MPH POSSIBLE. THERE COULD EVEN BE SOME BLOWING DUSTS THAT
REDUCES VISIBILITIES AT TIMES ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:31 AM CDTFire Weather WatchFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more24 hr

Nearby

Red Flag Warnings in North Dakota, 2015Red Flag Warnings in Minnesota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.